Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mkm1022

How much Vitamin A is too much while on Retin-A

Recommended Posts

So Retin-A Micro is just like apply Vitamin A to your face right? And if you take too much Vitamin A can't that cause even more acne? Well I was just wondering how much Vitamin A can you still take while your on your retinoid.

Share this post


Link to post
Share on other sites

The Retin-A form of Vitamin A is in the form of acid, while Vitamin A is just in the natural make up. When the pharmacists make Retin-A, or any other Tretinoin, they have to modify the Vitamin A structure to change the make up to make it provide the acne healing affect.

All in all, I personally do not believe that it will affect the effectiveness of the medicine nor cause more acne. The human body needs vitamins to help it function to its fullest, so it would not be good if you tried to avoid them!!

P.S. I have been taking my Flinstone vitamins and nothing has changed for me! :P

Share this post


Link to post
Share on other sites

From what I understand, you should not go over 5000 IU of vitamin A per day.. You are best getting it from good fresh sources... like carrots or sweet potatoes.. A couple hand fulls of carrots, raw, should be sufficient to supply your daily needs. Veggies contain Beta-carotene, which is converted into vitamin--A by your liver... You can't really over-load your body easily; the extra Beta-carotene is a good anti-oxidant, anyways.

Share this post


Link to post
Share on other sites

Ive been using retin-A for 6 mos. and taking 16,000IU Vitamin A daily as well as a multi. vitamin. I havent seen any more acne, maybe less. My skin's less oily. I don't know if its the vitamin A though because I'm already using a few drying products.

Share this post


Link to post
Share on other sites
Ive been using retin-A for 6 mos. and taking 16,000IU Vitamin A daily as well as a multi. vitamin. I havent seen any more acne, maybe less. My skin's less oily. I don't know if its the vitamin A though because I'm already using a few drying products.

I would maybe suggest asking your dermatologist about that dosage of vitamin-A, you can damage the liver by using too much for too long.. excess vitamin A is converted to a retinoid like isotretinoin.

Great that your skin took well to retinoids.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×